Hail, Bossier
- When
- February 15, 2:12 PM CST
- Where
- Bossier County, 2.98 mi WNW of Collinsburg
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.840, -93.730
A deep upper level trough across Central Texas provided the lift necessary for strong to severe thunderstorms across portions of Northwest Louisiana during the early afternoon hours of Feb. 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A deep upper level trough across Central Texas provided the lift necessary for strong to severe thunderstorms across portions of Northwest Louisiana during the early afternoon hours of Feb. 15th. These storms were primarily hail producing thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 15, 10:24 AM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1024 AM CST WED FEB 15 2012 .DISCUSSION... CURRENT FORECAST REMAINS ON TRACK THIS MORNING. SCATTERED CONVECTION CONTINUES STREAMING NORTHEAST ACROSS THE INTERSTATE 30 CORRIDOR. RADAR IMAGERY ALSO INDICATES A BURST OF CONVECTION ACROSS SOUTHEAST TEXAS. EXPECTING THIS CLUSTER TO BECOME MORE ENHANCED THROUGH THE AFTERNOON AND POSSIBLY LEAD TO ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND GUSTY WINDS. 12Z KSHV SOUNDING INDICATES A TRIGGER TEMPERATURE OF 74 DEGREES. WITH HIGHS FORECAST TO CLIMB INTO THE LOW TO MID 70S ACROSS EAST TEXAS AND CENTRAL LOUISIANA...COULD SEE STORM INTENSIFICATION AROUND MID AFTERNOON. OTHERWISE...NO UPDATES AT THIS TIME. /05/ && .AVIATION... WIDESPREAD IFR AND MVFR CIGS PERSIST ACROSS THE FOUR STATE REGION THIS MORNING. SCATTERED SHOWERS AND TSTMS ARE ALSO OCCURRING... AND WILL BECOME MORE NUMEROUS BY THE AFTERNOON AS A COLD FRONT APPROACHES THE AREA FROM THE WEST. THE FRONT WILL CROSS THE AREA TONIGHT...WITH FLIGHT CONDITIONS BECOMING VFR BETWEEN 06Z AND 12Z. SURFACE WINDS SOUTH TO SOUTHEAST AROUND 10 KTS AHEAD OF THE FRONT THIS AFTERNOON...GRADUALLY SHIFTING TO NORTHWEST TONIGHT BEHIND THE FRONT. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 49 66 39 64 / 80 20 10 10 10 MLU 66 51 66 40 63 / 90 40 10 10 10 DEQ 66 40 62 36 63 / 80 10 10 10 10 TXK 67 44 62 37 62 / 80 20 10 10 10 ELD 64 47 64 39 64 / 80 40 10 10 10 TYR 73 45 62 38 62 / 80 10 10 10 10 GGG 71 45 64 38 63 / 80 20 10 10 10 LFK 74 47 66 43 65 / 90 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1150 AM CST WED FEB 15 2012 ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-161800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1150 AM CST WED FEB 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON. STRONG STORMS...PRODUCING LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS...MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NECESSARY LATER THIS AFTERNOON. LAZ010>014-017>022-TXZ152-153-165>167-161800- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1150 AM CST WED FEB 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BE SEVERE WITH STRONG GUSTY WINDS...HEAVY RAINFALL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS REMAINS A POSSIBILITY LATER THIS AFTERNOON. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CST WED FEB 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 11 NE HUNTINGTON 31.37N 94.43W
02/15/2012 E1.00 INCH NACOGDOCHES TX PUBLIC
QUARTER SIZED HAIL REPORTED NEAR THE INTERSECTION HWY 103
AND FM226
&&
19The Shreveport radar (KSHV), 45 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357553.